I am now 52 years old. I had a full sugical hysterectomy in Nov 2002. I started having the usual symptoms of menopause about the same time I had my first migraine, Jan 4. 2003. I had never had a migraine until that day. Not one. My physicians told me over and over that the migraines are not related to the hyster.. I can't really see how that's possible. Many of the menop. symptoms have lessened but the migraines are as strong as ever. I take Femtrace as a hormone replacement. I have also taking others such as Estratest and some others that I just don't remember the names of.
My migraines are frequent, sometimes several a week. I take Imetrex and an anti depressant for them.
My question is can memopause usher in migraines as a side effect?
I recently viewed a program on Oprah and they discussed having your homone levels checked and something called Bio Identical. I am writing because several women she interviewed, about my age also had surgical hsyter. and began having migraines along with the "usual" symptoms.
My last question is do you think that I should get my hormones levels checked, to see if I am also a candidate for BHRT?
PS The reason I say my hyster. symptoms didn't begin until Jan. 4, is because my hyster. surgery was major surgery and I was "out" quite a while on some heavy medication. They had also put a hormone patch on me.
I seriously doubt that migranes are related to menopause..they are related to stress so by having stress from hyster, and medically induced menopause it could be said there is a connection.
I saw the Ophrah show you speakof and I am 47 have had a medically induced menopause via hysterectomy also...my doctor recomedded bio identical hrt I only take estrogen...its good for bone desity, helps with nerves and anger outbursts I was having also took away hot flashes and insomnia..so i personally recomend it I use the Vivelle patch its a small dime size patch I put on lower belly two times per week...I have no negative side effects at all.
You may request gettting hormones checked you wont have any from ovaries..the pararthyroid adrenal and thyroid all produce levels that can be checked..
I meant to get to this post when I first saw it. Lately work has been so overwhelming that sometimes it is hard to find the time to breathe! But, I noticed the post and I feel for you on the Migraine front. I had allergy related migraine-type headaches when I was not on allergy shots, but never had a true migraine until I hit Peri-menopause. Wicked ugly. Fluctuating hormones can cause this symptom (along with about 25 other symptoms that often get written off as other problems not related to ovarian hormone decline... but, continue to ask questions and please do the reseach... you don't have to live this way.
What hormone patch were you on right after your surgery? Was it Vivelle or Climara? Both are Bioidentical hormones (Estradiol, or E2). I am not familiar with Femtrace... you can google to see if it is a Bioidentical or not... and see if it is Estradiol. Personally, for me that is the ONLY way to go from now on. I think that Estratest is made with a bio estradiol but because it is mixed with Testosterone, it is hard to regulate the dosage and you might not be getting enough Estrogen and too much testosterone. I am on testosterone and Vivelle. I have lately had the most success on this combination than I have for years and years. I am 55 and had my radical hysterectomy when I was 47.
I agree with Cherie 100% on the Vivelle patch. Love it. The only tricky thing is making sure you are on an "Optimal" dose and not just any old dose. I know I have recommended this book before, but honestly, if I had an hour to get into this, I would explain in depth how much this book and its information has helped me. It was not until I started messing around with other estrogens and adding way too much progesterone (Bio... but I am not on it any longer) that I got into trouble. "Screaming to be Heard" can be ordered. It might be hard to get in a bookstore. It is older, but the info is supported by the author's website to this day. Dr. Elizabeth Lee Vliet is the doctor.
Good luck to you. This is one heck of a journey, and you will hit roadblocks and get some misinformation, but it will all make sense eventually... you can feel well again.
I meant to add that the migraines for me stopped once I got on a steady dose of estradiol. I was on the 1mg patch of Vivelle for years before I switched and tried other estrogen combos.... back to Vivelle for me. I get a dull headache now and then if I forget to change my patch. For me the bad headaches were related to menopause... of course, you will check out this pain with the doctors... but do the research on the hormonal front and see what you think.
The reason I like Vliet's book so much, for one thing, is that she gives ideas of doses... she backs up her work with research data and thorough explanations.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.